Write a review

Still Comes Back - Orange County, CA

I had suffered severe acne in the beginning of 6th...

I had suffered severe acne in the beginning of 6th grade. During 8th grade my parents found out about accutane and decided to go ahead and try it. The process to get it was a little bit long. When I first started using it I was put on the higher dosage which caused the sides of my mouth to dry up so bad to the point o where flesh was visible and it looked kind of like I had food on the sides of my mouth but couldn't wipe it off. Being in middle school it was embarrassing. I was then prescribed a lower dosage and it eventually went away as did my acne on my face neck and back. By my freshman and sophomore year of high school my face was beautiful and clear. Then my junior year it started coming back. Senior year came and i still had it and realized that it was definitely not worth to use accutane unless your going to keep using it and not stop but it had too many side effects also so I would definitely not recommend accutane.

Was this review helpful? 2 others found this helpful

Comments (2)

My doctor has been recommending this to me for sometime, but I am still not sure I am willing to try it because of all of the potential side effects. My dermatologist told me that roaccutane is an acne sufferer's miracle pill, but it comes with a few limitations. She says taking them for a year would give you TWO years of acne free skin and taking it for two years will keep you acne free for FOUR years. She says the trick is the timing of the drug. If you take it too young, chances are you'd still get severe acne after a few years and you'll have to redo the whole process..
  • Reply

Sorry to hear it didn't wipe out your acne. I had a similar experience, so I can definitely sympathize. It seems like it often takes 2 full rounds to completely clear it up for good, but you are right, the side effects can definitely make it seem not worth it.

  • Reply